Can Lattisse Cause Discolor of the White in Eyes?

Can Lattisse Cause Discolor of the White in Eyes?

Doctor Answers (6)

Latisse changing the color of the white of the eye.

+1

Color change of the white of the eye, (sclera), has not, (as of this writing), been reported with Latisse.  Millions of prescriptions have been dispensed.  Moreover, change of the colored part of the eye has not been reported with Latisse.


Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

Latisse should not cause a change in the color of the iris

+1

Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of changes in color of either the whites of the eyes or the iris. Latisse has been shown to increase the darkness of eyelash hair by stimulating production of pigmentation by the melanocytes within each hair follicle. There are very few of these cell in the whites of your eyes (sclera). However, to be safe you should carefully apply Latisse only with the supplied applicator and only apply it as directed to the upper eyelid margin.

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Does latisse cause color changes

+1
  • Latisse doesnt cause color chagnes to the sclera (whites of the eyes
  • It can cause darkening of iris if improperly applied.
  • it can cause darkening of the skin under the hairs of the eyelid. it is typically reversible when stopped. as the medicine stimulated the cells which produce skin color. (menlanocytes)

 

Timothy Mountcastle, MD
Ashburn General Surgeon
4.5 out of 5 stars 19 reviews

You might also like...

Latisse Should Not Cause Discoloration of the White of Your Eye

+1

I have used Lumigan (same as Latisse) directly on the eye for the treatment of thousands of glaucoma patients. I have not seen discoloration of the white of the eye in any of them. Some have developed darkening of the lids and peri-ocular area. This is considered a reversible side effect when the medication is discontinued. It can make the white of the eye look red, sometimes very red. This is called hyperemia. Again, this will resolve in most patients over a few weeks, but discontinuation is sometimes recommended if it bothers the patient. 

 

 

 

Relief Jones, III, MD
San Antonio Ophthalmologist

Latisse changing the color of the whites of the eyes

+1

Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of changes in color of either the whites of the eyes or the iris. Latisse has been shown to increase the darkness of eyelash hair by stimulating production of pigmentation by the melanocytes within each hair follicle. There are very few of these cell in the whites of your eyes (sclera). However, to be safe you should carefully apply Latisse only with the supplied applicator and only apply it as directed to the upper eyelid margin.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse and discoloration

+1

latisse works by causing melanocyte hyperplasia, there are few in your sclera so it shouldn't darken that. just don't get it in your eyes and it won't darken your sclera or iris. the women who get darker iris problems are the ones who are careless and get the product in their eyes, instead of only on the lid margins or base of the lashes, where it is supposed to be carefully applied

Emil Chynn, MD
New York Ophthalmologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.